MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7580
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The shaft, hypotube, tip and balloon were microscopically and visually examined.When received, there was contrast in the inflation lumen.The balloon was tightly folded.There were numerous kinks throughout the hypotube with a complete hypotube separation 74.5cm distal of the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.Product analysis confirmed the reported shaft kink, as the hypotube had numerous kinks and a complete separation resulting from a kink.However, the reported crossing difficulty could not be confirmed because the clinical circumstances could not be replicated.
 
Event or Problem Description
Reportable based on device analysis completed on 13nov2019.It was reported that crossing difficulties and shaft kink were encountered.Vascular access was obtained via the femoral artery.The concentric target lesion with a bend of >= 90 degrees was located in the mildly calcified mid right coronary artery.A 2.50mm x 12mm maverick 2 balloon catheter was selected for use.However, during procedure, it failed to cross the lesion and an acute kinked was noted with the balloon shaft.The procedure was completed with another balloon with the support of guidezilla.There were no patient complications reported and the patient's status was stable.However, returned device analysis revealed shaft detached/separated.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9404474
Report Number2134265-2019-14838
Device Sequence Number13994994
Product Code LOX
UDI-Device Identifier08714729369981
UDI-Public08714729369981
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2021
Device Model Number7580
Device Catalogue Number7580
Device Lot Number0021916181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2019
Initial Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight72